A Case of Mediterranean Spotted Fever Misdiagnosed as Drug Allergy

Authors

  • Süda Tekin
  • Ayhan Gözaydın
  • Ayşe Bilge Öztürk

Keywords:

Drug hypersensitivity, exanthema, Mediterranean spotted fever, rickettsia

Abstract

Skin rashes are observed in about 2-3% of patients taking medication for any reason. Since the cutaneous manifestations are also common in viral exanthemas, rickettsial-bacterial infections and rheumatologic diseases, it is important to exclude other conditions that may mimic drug-induced allergic reactions in patients having skin rashes. Here, we report a patient of Mediterranean Spotted Fever (MSF) who was initially misdiagnosed as a drug eruption. The clinician should take into account the skin manifestations that can also be seen in the course of infectious diseases and they should consider the possibility of various infections in the diagnosis of drug allergy such as a Mediterranean Spotted Fever.

Downloads

Download data is not yet available.

Downloads

Published

2018-04-26

How to Cite

1.
Tekin S, Gözaydın A, Öztürk AB. A Case of Mediterranean Spotted Fever Misdiagnosed as Drug Allergy. AAI [Internet]. 2018 Apr. 26 [cited 2022 Jan. 24];16(1):50-2. Available from: https://aai.org.tr/index.php/aai/article/view/52

Issue

Section

Case Reports